Nonlinear Periodic Oscillations of Micro-Voids in a Class of Incompressible Hyper-Elastic Spheres

Abstract:

Article Preview

The problem of radially symmetric motion is examined for a pre-existing micro-void in the interior of a sphere under a suddenly applied outer surface tensile load, where the sphere is composed of a homogeneous incompressible hyper-elastic material. Through qualitatively analyzing the second-order ordinary differential equation that describes the motion of the pre-existing micro-void with time, some interesting conclusions are proposed. For any given values of surface tensile loads, it is proved that the motion of the pre-existing micro-void with time presents a nonlinear periodic oscillation, however, in certain cases, the oscillation amplitude increases discontinuously with the increasing values of surface tensile loads. Finally, based on the known transversely isotropic incompressible Gent-Thomas material model as an example, numerical simulations are carried out.

Info:

Periodical:

Edited by:

Zhou Mark

Pages:

220-225

DOI:

10.4028/www.scientific.net/AMM.52-54.220

Citation:

M. M. Cai et al., "Nonlinear Periodic Oscillations of Micro-Voids in a Class of Incompressible Hyper-Elastic Spheres", Applied Mechanics and Materials, Vols. 52-54, pp. 220-225, 2011

Online since:

March 2011

Export:

Price:

$35.00

In order to see related information, you need to Login.